Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 8, 2007, 3:09 PM EDT for Jackson County, Meigs County, Vinton County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 3:09 PM EDT (19:09 UTC)
- Expired
- Jun 8, 2007, 3:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Jackson County, OH, Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 104 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 081909
SVRRLX
OHC079-105-163-081945-
/O.NEW.KRLX.SV.W.0032.070608T1909Z-070608T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
309 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VINTON COUNTY IN SOUTHEAST OHIO...
MEIGS COUNTY IN SOUTHEAST OHIO...
JACKSON COUNTY IN SOUTHEAST OHIO...
* UNTIL 345 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WELLSTON...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILKESVILLE AND RADCLIFFE BY 315 PM EDT...
SALEM CENTER BY 320 PM EDT...
DEXTER BY 325 PM EDT...
DYESVILLE AND CARPENTER BY 330 PM EDT...
HARRISONVILLE BY 340 PM EDT...
DARWIN BY 345 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL KENTUCKY...EASTERN OHIO AND MUCH OF WEST
VIRGINIA.
LAT...LON 3911 8256 3899 8258 3908 8197 3919 8208
3920 8228
$$
132 follow-up statements
000
WWUS51 KRLX 081932
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT FRI JUN 8 2007
OHC079-105-163-081945-
/O.CON.KRLX.SV.W.0032.000000T0000Z-070608T1945Z/
VINTON OH-MEIGS OH-JACKSON OH-
330 PM EDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR JACKSON...MEIGS AND VINTON COUNTIES...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WILKESVILLE...OR ABOUT 8 MILES EAST OF
WELLSTON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SALEM CENTER BY 335 PM EDT...
DYESVILLE...DEXTER AND CARPENTER BY 340 PM EDT...
HARRISONVILLE BY 345 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL KENTUCKY...EASTERN OHIO AND MUCH OF WEST
VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3911 8256 3899 8258 3908 8197 3919 8208
3920 8228
$$
15000
WWUS51 KRLX 081947
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
348 PM EDT FRI JUN 8 2007
OHC009-081958-
/O.EXP.KRLX.SV.W.0031.000000T0000Z-070608T1945Z/
ATHENS OH-
348 PM EDT FRI JUN 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR ATHENS COUNTY EXPIRES AT 345
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL KENTUCKY...EASTERN OHIO AND MUCH OF WEST
VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3933 8186 3930 8182 3927 8182 3920 8208
3920 8227 3929 8226 3930 8229 3934 8228
3945 8196 3945 8185
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:01 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 8, 2:01 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 201 PM EDT FRI JUN 8 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL PRECEDE THE FRONT. HIGH PRESSURE TAKES OVER FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... ATMOSPHERIC FAVORABILITY FOR SEVERE IMAGES /LOCATED ON WEB/ SHOW A SPOKE OF BEST SEVERE SUPPORT MOVING INTO THE KY/OH/WV TRI STATE AREA 2 TO 3 PM...BUT MAIN AREA OF SEVERE SUPPORT BUILDS INTO SOUTHEAST OH/NORTHEAST KY ZONES 3 TO 5 PM. LOCAL WRF-NMM SEEMS TO HAVE BEST HANDLE ON DEWPOINTS...AND AM USING ITS ASSOCIATED ATMOSPHERIC FAVORABILITY FOR SEVERE GRIDS IN THIS ANALYSIS. BEST SUPPORT HAS A DIFFICULT TIME GETTING MUCH PAST THE OHIO RIVER THROUGH 5 PM...THOUGH SOME MODERATE SUPPORT EXISTS. GOOD CAPES WITH UPPER LEVEL SUPPORT THIS AFTERNOON INTO THIS EVENING WILL MEAN SEVERE WEATHER. FREEZING LEVEL IS HIGH SO THE BIGGEST THREAT WILL BE FOR WINDS. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... UPPER RIDGE RAPIDLY REBUILDS DURING SATURDAY OVER THE OHIO VALLEY AND CONTINUES INTO EARLY NEXT WEEK. LINGERING LOW LEVEL MOISTURE AND CLOUDS OVER THE SOUTHERN HALF OF OUR REGION EARLY SATURDAY WILL MIX OUT LATER IN THE MORNING...WITH MOSTLY CLEAR SKIES DOMINATING FROM THEN ON...RIGHT INTO EARLY NEXT WEEK. TEMPERATURES ON SATURDAY WILL FALL BACK TO NEAR NORMAL VALUES OF AROUND 80 DEGREES...BUT REBOUND QUICKLY BY SUNDAY TO ABOVE NORMAL VALUES WELL INTO THE 80S AS THE WARM UPPER RIDGE BUILDS. THIS REBUILDING UPPER HIGH DOES NOT LOOK TO BE QUITE AS HOT AS OUR RECENT EPISODE. && .LONG TERM /TUESDAY THROUGH FRIDAY/... PERIOD IS DOMINATED BY SLOWLY COLLAPSING OMEGA BLOCK PATTERN...WITH LARGE UNUSUALLY /FOR THIS TIME OF YEAR/ AMPLIFIED RIDGE GRADUALLY FLATTENING LATE IN THE WORKWEEK. MODELS DISAGREE SOMEWHAT ON EXACTLY WHEN RIDGE FLATTENS ENOUGH TO ALLOW WAVES TO PROGRESS THROUGH THE WESTERLY FLOW...AND WHEN SOUTHERLY RETURN FLOW GETS DEWPOINTS TO CREEP BACK UP. FOLLOWED HPC AND GUIDANCE LEAD ON WAITING UNTIL LATE WEDNESDAY INTO THURSDAY FOR INTRODUCTION OF LOW CHANCE POPS. TEMPS OVERALL ARE A FEW DEGREES SHY OF PREVIOUS FORECAST...AS THERE SEEMS TO BE BETTER CONSENSUS AMONG MODELS /ESPECIALLY GFS ENSEMBLE MEMBERS/ THAT AXIS OF THE AMPLIFIED RIDGE WILL REMAIN STALLED TO OUR WEST AS IT FLATTENS...INSTEAD OF SHIFTING OVER THE CWA. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SEVERE THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING IN ADVANCE OF COLD FRONT WHICH WILL PASS THROUGH TONIGHT. CIGS WILL LOWER TO MVFR THIS EVENING AS FRONT NEARS SPREADING FROM WEST TO EAST REACHING MOUNTAINS AROUND MIDNIGHT. CIGS WILL RISE IN THE WEST AS DRY AIR MOVES IN OVER NIGHT. WITH PRECIPITATION THIS AFTERNOON PATCHY FOG AND IFR CONDITIONS WILL BE AROUND 06Z TO 12Z. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP/AAR NEAR TERM...MDP SHORT TERM...DB LONG TERM...KTB/MDP AVIATION...AAR
Hazardous weather outlook, Jun 8, 4:59 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 459 AM EDT FRI JUN 8 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-090900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 459 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS...WITH THE SLIGHT RISK OF SEVERE...ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN RISKS WITH THIS ACTIVITY WILL BE STRONG GUSTY WINDS...ALTHOUGH HAIL MAY ALSO OCCUR. THE BEST CHANCE FOR SEVERE WEATHER IS NEAR AND WEST OF THE OHIO RIVER LATE THIS AFTERNOON. IN CONTRAST TO THE SEVERE THREAT...MANY COUNTIES NEED THE RAIN THAT WOULD BE ASSOCIATED WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, Jun 8, 1:49 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 149 PM EDT FRI JUN 8 2007 OHZ087-WVZ006-007-014-081830- LAWRENCE OH-PUTNAM WV-MASON WV-CABELL WV- 149 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 149 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF BARBOURSVILLE...OR ABOUT 6 MILES NORTHEAST OF PROCTORVILLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SOUTHSIDE...GRIMMS LANDING...ASHTON...FRAZIERS BOTTOM...GREEN BOTTOM AND SCOTTOWN. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Special weather statement, Jun 8, 2:04 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 204 PM EDT FRI JUN 8 2007 WVZ014-015-081845- KANAWHA WV-PUTNAM WV- 204 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 204 PM EDT...A STRONG THUNDERSTORM WAS OVER TEAYS VALLEY...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LIBERTY... WINFIELD...SISSONVILLE...POCA...NITRO AND CROSS LANES. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jun 8, 2:33 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 233 PM EDT FRI JUN 8 2007 WVZ008-016-081900- ROANE WV-JACKSON WV- 233 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 233 PM EDT...A STRONG THUNDERSTORM WAS ABOUT 6 MILES NORTHEAST OF SISSONVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LEFT HAND...LOONEYVILLE...TARIFF...HARMONY...KENTUCK AND GANDEEVILLE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
Special weather statement, Jun 8, 2:35 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 235 PM EDT FRI JUN 8 2007 WVZ020-029>031-081900- GILMER WV-LEWIS WV-DODDRIDGE WV-HARRISON WV- 235 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 235 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS 12 MILES WEST OF WESTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WOLF SUMMIT...CAMDEN...ALUM BRIDGE...BALDWIN...TROY AND LINN. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM CLUSTER. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
Special weather statement, Jun 8, 2:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 256 PM EDT FRI JUN 8 2007 KYZ101>103-OHZ087-WVZ005-006-081915- GREENUP KY-CARTER KY-BOYD KY-LAWRENCE OH-CABELL WV-WAYNE WV- 256 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 255 PM EDT...STRONG THUNDERSTORMS WERE MOVING ACROSS EASTERN KENTUCKY...SOUTHEASTERN OHIO...AND FAR WESTERN WEST VIRGINIA. FROM ABOUT CARTER CAVES STATE PARK...TO BEACH FORK STATE PARK IN WAYNE COUNTY. THE STORMS WERE MOVING TO THE EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE GRAHN... HITCHINS...CARTER...GRAYS BRANCH...TYGARTS VALLEY AND HOPEWELL. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jun 8, 3:00 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT FRI JUN 8 2007 WVZ008-016>018-081945- ROANE WV-CALHOUN WV-JACKSON WV-WIRT WV- 300 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 300 PM EDT...A STRONG THUNDERSTORM WAS OVER RIPLEY...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE PEEWEE... LUCILLE...STATTS MILLS...GAY...FAIRPLAIN AND SANDYVILLE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:22 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 23 min |
| Jun 8, 2:41 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 34 min |
| Jun 8, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.